Log in
British Heart Foundation
9,548 members5,776 posts

GTN spray and headaches i

Had double bypass in July 2017 but still get chest pain although grafts have been shown to be working properly. One shot of GTN spray gives me a headache and doesn’t seem to help pain. At the end of a hospital appointment to demonstrate to my surgeon I made the mistake of of taking two puffs. Ten minutes later got a really bad headache and as there was bright sunshine I could not see anything except extreme brightness. I have had a headache and photosensitivity since last Thursday and it is now Tuesday of the following week. Just wondered if anyone else had had a similar experience. Many thanks for reading.

5 Replies
oldestnewest

Hi Phil, I suffer with Angina Pain when I use the spray I get the same feelings but the headaches usually pass later on in the day 5 days is along time to still be experiencing side effects I never use 2sprays simultaneously as 1spray is all I can put up with its not the nicest of stuff and it burns like hell, it may be an idea to speak to one of the bhf nurses for some more advice or your Gp hope ur feeling better so.

Reply

Many thanks for replying Stuart, headache usually passes with me too, hope I have not done something irreversible! Feels like inflammation which should go away.

Reply

hya i use GTN spray since having a tripple bypass 2 years ago and only use 1 spray and noticed if been lucky enough to not use it for a couple of weeks the headache seems to be worse

Reply

Go and see your GP. Better still, ring 111 and talk to them . If these really are side effects, then they have lasted a very long time, way longer than one might usually anticipate or expect

Reply

Hi Phil. I also had this problem initially. They first issued me a clear bottle which also made the underneath of my tongue feel as if it was on fire. And terrible headache. But I have since asked to be issued the red/pink bottle with a white lid. Tastes more minty. And I can honestly say it has helped tenfold. No burning and no headache. I hope this can be of some help to you. Best wishes James.

1 like
Reply

You may also like...